Document Detail


Azathioprine-induced multisystem organ failure and cardiogenic shock.
MedLine Citation:
PMID:  9250563     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Azathioprine is administered to treat increasing numbers of disorders over a wide range of organ systems. The potential for the drug to cause widespread organ dysfunction is not fully appreciated. In fact, azathioprine can cause multisystem organ dysfunction involving the kidneys, liver, and cardiovascular system. The discovery of global cardiac dysfunction as one component of this complication may indicate a mechanism of hypotension. Clinicians must be aware of the potential for azathioprine to cause such toxicities to facilitate appropriate patient management.
Authors:
G Brown; C Boldt; J G Webb; L Halperin
Related Documents :
10929783 - Percutaneous cardiopulmonary support as a bridge to emergency operation--two surviving ...
8055663 - Pseudomonas sepsis does not cause more severe cardiovascular dysfunction in patients th...
19252453 - Relationships between blood pool and myocardial perfusion-gated spect global and region...
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Pharmacotherapy     Volume:  17     ISSN:  0277-0008     ISO Abbreviation:  Pharmacotherapy     Publication Date:    1997 Jul-Aug
Date Detail:
Created Date:  1997-09-25     Completed Date:  1997-09-25     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  8111305     Medline TA:  Pharmacotherapy     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  815-8     Citation Subset:  IM    
Affiliation:
Department of Pharmacy, St. Paul's Hospital, Vancouver, British Columbia, Canada.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Autoimmune Diseases / drug therapy
Azathioprine / adverse effects*
Drug Hypersensitivity / etiology*
Hepatitis / drug therapy
Humans
Immunosuppressive Agents / adverse effects*
Male
Middle Aged
Multiple Organ Failure / chemically induced*
Shock, Cardiogenic / chemically induced*
Chemical
Reg. No./Substance:
0/Immunosuppressive Agents; 446-86-6/Azathioprine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Pharmacoeconomic impact of once-daily aminoglycoside administration.
Next Document:  Ticlopidine-induced elevated liver enzymes.